Alert archive / Minnesota / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jul 6, 2019, 3:39 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2019, 3:39 AM CDT (08:39 UTC)
- Expired
- Jul 6, 2019, 8:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WHUS43 KDLH 060839 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 339 AM CDT Sat Jul 6 2019 ...HIGH RISK FOR RIP CURRENTS TODAY... .Winds and waves will be favorable for the development of dangerous rip currents today on the beaches of Minnesota and Wisconsin Points, including Park Point Beach. While wave heights may not be large in the morning, it is very likely strong rip currents will develop due to favorable east-northeast wind direction and increasing wind speeds today. MNZ037-WIZ001-070100- /O.NEW.KDLH.BH.S.0007.190706T0839Z-190707T0100Z/ Carlton and South St. Louis-Douglas- 339 AM CDT Sat Jul 6 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...The beaches of Minnesota and Wisconsin Points, including Park Point Beach. * TIMING...Rip currents may develop as early as mid morning with the threat for rip currents continuing throughout the afternoon. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to favorable wind direction and high wave action causing strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ JJM
1 follow-up statement
087 WHUS43 KDLH 070110 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 810 PM CDT Sat Jul 6 2019 MNZ037-WIZ001-070215- /O.EXP.KDLH.BH.S.0007.000000T0000Z-190707T0100Z/ Carlton and South St. Louis-Douglas- 810 PM CDT Sat Jul 6 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves will continue to fall this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 3:31 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 6, 3:31 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Duluth MN 331 AM CDT Sat Jul 6 2019 .SHORT TERM...(Today through Sunday) Issued at 331 AM CDT Sat Jul 6 2019 Drier and cooler forecast on tap for the weekend with lower dewpoints expected. A few showers over portions of northwest Wisconsin early this morning is the only precipitation chance during the period. High pressure centered over southern Manitoba this morning will weaken as it drifts southeastward into northern Minnesota and adjacent areas of northwest Ontario by this afternoon. A few scattered showers over portions of northwest Wisconsin are expected to dissipate as they move toward the southeast through mid-morning. Thereafter, look for dry conditions for the remainder of the weekend. Winds will be from the northeast over Lake Superior and will increase the risk of rip currents today and this evening. The northeast flow will also bring cooler air inland along the south shore of Lake Superior, northern portions of the I-35 corridor, and near Lake Mille Lacs. Temperatures today will be cooler for most locations with highs in the middle and upper 60s along the north shore and portions of the south shore of Lake Superior to the upper 70s well inland. Lows tonight will bottom out in the upper 40s to middle 50s. Mainly sunny skies for Sunday with highs in the middle and upper 60s along the north shore to the upper 70s and low 80s inland. .LONG TERM...(Sunday night through Friday) Issued at 331 AM CDT Sat Jul 6 2019 Not as hot and humid next week, but temperatures will warm up to slightly above normal with highs in the 70s to near 80 each day. A chance for widespread showers and storms Tuesday into Wednesday, then a chance Friday. On the synoptic scale the main feature of note next week will be a fairly deep mid/upper level shortwave trough that moves across the northern Great Plains Tues/Wed. Ahead of the trough southerly flow will advect slightly warmer air as well as rich low level moisture, with dew points well into the 60s within the warm sector on Tuesday. Moderate instability will develop within the warm sector with around 1000-2000 J/kg MLCAPE, though most of the convection will originate across the Dakotas and western Minnesota and move east into the region given the current timing of the trough. Deep layer shear will only be around 25-30 knots using a traditional 0-6 km parameter, but looking at model soundings, the thermodynamic profile will support fairly tall storms that will be able to tap into the 40-50 knot jet- level winds which should aid in multicellular clusters sustaining themselves for hours. Some strong storms possible as well as at least a minor flood threat with wind profiles possibly supportive of training storms. Cold front associated with the mid/upper level trough moves through from west to east on Wednesday with a mid-level ridge building in on Thursday causing precip to come to an end as a surface high builds in. Late week into next weekend the pattern returns to a more zonal flow at mid/upper levels leading to warmer temps, increasing dew points, and low chances for showers/storms most days. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1148 PM CDT Fri Jul 5 2019 Generally VFR with fairly light winds overnight and then an increase in winds off of Lake Superior Saturday. Smoke from a fire north of the border east of Lake Winnipeg is slowly drifting south per the HRRR smoke model and satellite observations. So dropped vsbys there overnight and tomorrow, but perhaps not low enough given the humid air mass. Obs just north of the border are 1-3 SM. && .MARINE... Issued at 331 AM CDT Sat Jul 6 2019 High pressure building across western Lake Superior today will support increasing northeast winds, as strong as 10 to 15 knots with gusts to near 20 knots at the head of the lake. Weaker winds around 5 knots Sunday and Monday, generally out of the east to northeast. No precipitation expected through the weekend, with the next chance for storms arriving late Tuesday into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... DLH 70 52 75 57 / 0 0 10 0 INL 76 49 80 57 / 0 0 0 10 BRD 78 54 79 63 / 0 0 10 0 HYR 77 51 78 56 / 0 0 10 0 ASX 67 48 74 55 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...Huyck LONG TERM...JJM AVIATION...Wolfe MARINE...JJM
Hazardous weather outlook, Jul 5, 2:56 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 256 PM CDT Fri Jul 5 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 256 PM CDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight A few thunderstorms are possible over the southern half of the Northland this afternoon into this evening. The threat for severe storms is low but some of the storms could produce a period of heavy rain, small hail, and gusty winds...especially over northwest Wisconsin and Pine County in Minnesota. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Increasing northeast winds are likely to lead to a high risk for rip currents at the Twin Ports beaches along Park Point and Wisconsin Point on Saturday. Thunderstorms are possible over western portions of the Northland Monday afternoon with a better chance next Tuesday into Wednesday, with a few strong to severe storms possible on Tuesday and Tuesday night. More thunderstorms will be possible next Friday. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation is not anticipated this afternoon or tonight but spotters are encouraged to report rainfall amounts and hail of any size to the National Weather Service. LSZ121-140>148-061030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 256 PM CDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight An isolated thunderstorm is possible along the South Shore to the Twin Ports this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible across western Lake Superior Monday night into Wednesday. A few strong to severe storms are possible Tuesday into Tuesday night. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Beach Hazards Statements in Minnesota, 2019Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.